Alert archive / Oregon / Wind Advisories in 2014

Wind Advisory 32, NWS Pendleton, OR

November 18, 2014Union County, Oregon

NWS Pendleton, OR issued this wind advisory at Nov 18, 2014, 4:07 AM PST for Union County, Oregon. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Nov 18, 2014, 4:07 AM PST (12:07 UTC)
Expired
Nov 18, 2014, 8:10 PM PST
In force
16 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 12:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 0.1 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2014-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2014-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1056 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

628 
WWUS76 KPDT 181207
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
407 AM PST TUE NOV 18 2014

...STAGNANT CONDITIONS THROUGH MIDWEEK ALONG WITH AREAS OF DENSE
FREEZING FOG...
...VERY WINDY IN THE SOUTHERN GRANDE RONDE VALLEY TODAY...

.HIGH PRESSURE OVER THE REGION WILL RESULT IN STAGNANT AIR BEING
TRAPPED BENEATH THE INVERSIONS AND THE DEVELOPMENT OF DENSE
FREEZING FOG. TIGHT PRESSURE GRADIENTS ACROSS THE SOUTHERN GRANDE
RONDE VALLEY TODAY WILL RESULT IN VERY WINDY CONDITIONS.

ORZ049-182300-
/O.NEW.KPDT.WI.Y.0032.141118T1207Z-141119T0000Z/
GRANDE RONDE VALLEY-
407 AM PST TUE NOV 18 2014

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR LADD
AND PYLES CANYONS...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY FOR LADD AND PYLES CANYONS...WHICH IS IN EFFECT UNTIL
4 PM PST THIS AFTERNOON. 

* TIMING: WINDS WILL CONTINUE TO INCREASE THIS MORNING PEAKING
  FROM MID MORNING INTO EARLY AFTERNOON. WINDS WILL THE DECREASE
  SOME DURING THE LATE AFTERNOON.

* WINDS: SOUTH WINDS 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH.

* IMPACTS: DRIVING WILL BE DIFFICULT ON AREA ROADWAYS...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ041-044-507-WAZ024-028-029-182300-
/O.CON.KPDT.AS.Y.0002.000000T0000Z-141120T2000Z/
/O.CON.KPDT.ZF.Y.0008.000000T0000Z-141118T2000Z/
EAST COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN...
HERMISTON...IONE...PENDLETON...PILOT ROCK...WHITE SALMON...
CONNELL...PROSSER...TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA
407 AM PST TUE NOV 18 2014

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
THURSDAY...
...FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
THURSDAY. A FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL NOON
PST TODAY. 

* TIMING: STAGNANT AIR CONDITIONS WILL LAST THROUGH THURSDAY
  MORNING. THE FREEZING FOG WILL PERSIST UNTIL AROUND NOON.

* VISIBILITY: REDUCED TO LESS THAN A QUARTER OF A MILE AT TIMES 
  IN DENSE FREEZING FOG.

* IMPACTS: THE INVERSION WILL TRAP POLLUTANTS NEAR THE SURFACE 
  WHICH CAN IMPACT THOSE WITH RESPIRATORY CONDITIONS. FREEZING 
  FOG CAN PRODUCE ICY CONDITIONS ON SURFACES RESULTING IN 
  HAZARDOUS CONDITIONS FOR DRIVING AND WALKING. THE FOG WILL 
  ALSO REDUCE VISIBILITIES SO MOTORIST SHOULD EXERCISE CAUTION 
  AND DRIVE WITH EXTREME CARE WHEN ENCOUNTERING FOG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

A FREEZING FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.
ALSO...BE ALERT FOR FROST ON BRIDGE DECKS CAUSING SLIPPERY ROADS.

&&

$$

ORZ050-505-508-510-511-WAZ026-027-521-182300-
/O.CON.KPDT.AS.Y.0002.000000T0000Z-141120T2000Z/
WALLOWA COUNTY-JOHN DAY BASIN-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-KITTITAS VALLEY-YAKIMA VALLEY-
SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA...
DAYVILLE...JOHN DAY...MITCHELL...MONUMENT...SPRAY...HEPPNER...
CONDON...FOSSIL...DUFUR...MAUPIN...BEND...MADRAS...PRINEVILLE...
REDMOND...ELLENSBURG...THORP...NACHES...SUNNYSIDE...TOPPENISH...
YAKIMA...GOLDENDALE
407 AM PST TUE NOV 18 2014

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
THURSDAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
THURSDAY. 

* TIMING: THROUGH THURSDAY AT NOON.

* IMPACTS: THE INVERSION WILL TRAP POLLUTANTS NEAR THE SURFACE 
  WHICH CAN IMPACT THOSE WITH RESPIRATORY CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

&&

$$
3 follow-up statements
284 
WWUS76 KPDT 181629
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
829 AM PST TUE NOV 18 2014

...STAGNANT CONDITIONS THROUGH MIDWEEK ALONG WITH AREAS OF DENSE
FREEZING FOG...
...VERY WINDY IN THE SOUTHERN GRANDE RONDE VALLEY TODAY...

.HIGH PRESSURE OVER THE REGION WILL RESULT IN STAGNANT AIR BEING
TRAPPED BENEATH THE INVERSIONS AND THE DEVELOPMENT OF DENSE
FREEZING FOG. TIGHT PRESSURE GRADIENTS ACROSS THE SOUTHERN GRANDE
RONDE VALLEY TODAY WILL RESULT IN VERY WINDY CONDITIONS.

ORZ041-044-507-WAZ024-028-029-190000-
/O.EXT.KPDT.ZF.Y.0008.000000T0000Z-141119T2000Z/
/O.CON.KPDT.AS.Y.0002.000000T0000Z-141120T2000Z/
EAST COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN...
HERMISTON...IONE...PENDLETON...PILOT ROCK...WHITE SALMON...
CONNELL...PROSSER...TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA
829 AM PST TUE NOV 18 2014

...FREEZING FOG ADVISORY NOW IN EFFECT UNTIL NOON PST WEDNESDAY...
...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
THURSDAY...

THE FREEZING FOG ADVISORY IS NOW IN EFFECT UNTIL NOON PST
WEDNESDAY. AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL
NOON PST THURSDAY. 

* TIMING: STAGNANT AIR CONDITIONS WILL LAST THROUGH THURSDAY
  MORNING. AREAS OF FREEZING FOG WILL PERSIST INTO WEDNESDAY.

* VISIBILITY: REDUCED TO LESS THAN A QUARTER OF A MILE AT TIMES 
  IN DENSE FREEZING FOG.

* IMPACTS: THE INVERSION WILL TRAP POLLUTANTS NEAR THE SURFACE 
  WHICH CAN IMPACT THOSE WITH RESPIRATORY CONDITIONS. FREEZING 
  FOG CAN PRODUCE ICY CONDITIONS ON SURFACES RESULTING IN 
  HAZARDOUS CONDITIONS FOR DRIVING AND WALKING. THE FOG WILL 
  ALSO REDUCE VISIBILITIES SO MOTORIST SHOULD EXERCISE CAUTION 
  AND DRIVE WITH EXTREME CARE WHEN ENCOUNTERING FOG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

A FREEZING FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.
ALSO...BE ALERT FOR FROST ON BRIDGE DECKS CAUSING SLIPPERY ROADS.

&&

$$

ORZ049-190000-
/O.CON.KPDT.WI.Y.0032.000000T0000Z-141119T0000Z/
GRANDE RONDE VALLEY-
829 AM PST TUE NOV 18 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON
FOR LADD AND PYLES CANYONS...

A WIND ADVISORY FOR LADD AND PYLES CANYONS REMAINS IN EFFECT
UNTIL 4 PM PST THIS AFTERNOON. 

* TIMING: WINDS WILL CONTINUE TO INCREASE THIS MORNING PEAKING 
  FROM MID MORNING INTO EARLY AFTERNOON. WINDS WILL THE DECREASE 
  SOME DURING THE LATE AFTERNOON. 

* WINDS: SOUTH WINDS 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH.

* IMPACTS: DRIVING WILL BE DIFFICULT ON AREA ROADWAYS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ050-505-508-510-511-WAZ026-027-521-190000-
/O.CON.KPDT.AS.Y.0002.000000T0000Z-141120T2000Z/
WALLOWA COUNTY-JOHN DAY BASIN-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-KITTITAS VALLEY-YAKIMA VALLEY-
SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA...
DAYVILLE...JOHN DAY...MITCHELL...MONUMENT...SPRAY...HEPPNER...
CONDON...FOSSIL...DUFUR...MAUPIN...BEND...MADRAS...PRINEVILLE...
REDMOND...ELLENSBURG...THORP...NACHES...SUNNYSIDE...TOPPENISH...
YAKIMA...GOLDENDALE
829 AM PST TUE NOV 18 2014

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
THURSDAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
THURSDAY. 

* TIMING: THROUGH THURSDAY AT NOON.

* IMPACTS: THE INVERSION WILL TRAP POLLUTANTS NEAR THE SURFACE 
  WHICH CAN IMPACT THOSE WITH RESPIRATORY CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

&&

$$
539 
WWUS76 KPDT 182234
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
234 PM PST TUE NOV 18 2014

...STAGNANT CONDITIONS THROUGH MIDWEEK ALONG WITH AREAS OF DENSE
FREEZING FOG...
...VERY WINDY IN THE SOUTHERN GRANDE RONDE VALLEY TONIGHT...

.HIGH PRESSURE OVER THE REGION WILL RESULT IN STAGNANT AIR BEING
TRAPPED BENEATH THE INVERSIONS AND THE DEVELOPMENT OF DENSE
FREEZING FOG. TIGHT PRESSURE GRADIENTS ACROSS THE SOUTHERN GRANDE
RONDE VALLEY TONIGHT WILL RESULT IN VERY WINDY CONDITIONS.

ORZ049-190700-
/O.EXT.KPDT.WI.Y.0032.000000T0000Z-141119T0700Z/
GRANDE RONDE VALLEY-
234 PM PST TUE NOV 18 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM PST THIS EVENING FOR
LADD AND PYLES CANYONS...

THE WIND ADVISORY FOR LADD AND PYLES CANYONS IS NOW IN EFFECT
UNTIL 11 PM PST THIS EVENING. 

* TIMING: WINDS WILL CONTINUE THIS EVENING THEN DECREASE SLIGHTLY
  OVERNIGHT. 

* WINDS: SOUTH WINDS 30 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH IN
  THE EXTREME SOUTHERN GRANDE RONDE VALLEY.

* IMPACTS: DRIVING WILL BE DIFFICULT ON AREA ROADWAYS...
  ESPECIALLY FOR HIGH PROFILE VEHICLES IN THE SOUTHERN GRANDE
  RONDE VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ041-044-507-WAZ024-028-029-190700-
/O.CON.KPDT.AS.Y.0002.000000T0000Z-141120T2000Z/
/O.CON.KPDT.ZF.Y.0008.000000T0000Z-141119T2000Z/
EAST COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN...
HERMISTON...IONE...PENDLETON...PILOT ROCK...WHITE SALMON...
CONNELL...PROSSER...TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA
234 PM PST TUE NOV 18 2014

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
THURSDAY...
...FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL NOON PST
WEDNESDAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
THURSDAY. A FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL NOON
PST WEDNESDAY. 

* TIMING: STAGNANT AIR CONDITIONS WILL LAST THROUGH THURSDAY 
  MORNING. AREAS OF FREEZING FOG WILL PERSIST INTO WEDNESDAY. 

* VISIBILITY: REDUCED TO LESS THAN A QUARTER OF A MILE AT TIMES 
  IN DENSE FREEZING FOG.

* IMPACTS: THE INVERSION WILL TRAP POLLUTANTS NEAR THE SURFACE 
  WHICH CAN IMPACT THOSE WITH RESPIRATORY CONDITIONS. FREEZING 
  FOG CAN PRODUCE ICY CONDITIONS ON SURFACES RESULTING IN 
  HAZARDOUS CONDITIONS FOR DRIVING AND WALKING. THE FOG WILL 
  ALSO REDUCE VISIBILITIES SO MOTORIST SHOULD EXERCISE CAUTION 
  AND DRIVE WITH EXTREME CARE WHEN ENCOUNTERING FOG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

A FREEZING FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.
ALSO...BE ALERT FOR FROST ON BRIDGE DECKS CAUSING SLIPPERY ROADS.

&&

$$

ORZ050-505-508-510-511-WAZ026-027-521-190700-
/O.CON.KPDT.AS.Y.0002.000000T0000Z-141120T2000Z/
WALLOWA COUNTY-JOHN DAY BASIN-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-KITTITAS VALLEY-YAKIMA VALLEY-
SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA...
DAYVILLE...JOHN DAY...MITCHELL...MONUMENT...SPRAY...HEPPNER...
CONDON...FOSSIL...DUFUR...MAUPIN...BEND...MADRAS...PRINEVILLE...
REDMOND...ELLENSBURG...THORP...NACHES...SUNNYSIDE...TOPPENISH...
YAKIMA...GOLDENDALE
234 PM PST TUE NOV 18 2014

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
THURSDAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
THURSDAY. 

* TIMING: THROUGH THURSDAY AT NOON.

* IMPACTS: THE INVERSION WILL TRAP POLLUTANTS NEAR THE SURFACE 
  WHICH CAN IMPACT THOSE WITH RESPIRATORY CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

&&

$$
073 
WWUS76 KPDT 190410
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
810 PM PST TUE NOV 18 2014

...STAGNANT CONDITIONS THROUGH MIDWEEK ALONG WITH AREAS OF DENSE
FREEZING FOG... 

.HIGH PRESSURE OVER THE REGION WILL RESULT IN STAGNANT AIR BEING
TRAPPED BENEATH THE INVERSIONS AND THE DEVELOPMENT OF DENSE
FREEZING FOG. 

ORZ049-190515-
/O.CAN.KPDT.WI.Y.0032.000000T0000Z-141119T0700Z/
GRANDE RONDE VALLEY-
810 PM PST TUE NOV 18 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY. 

SURFACE PRESSURE GRADIENTS HAVE WEAKENED AND WINDS HAVE DECREASED
IN THE GRANDE RONDE VALLEY TO BELOW ADVISORY CRITERIA. AS SUCH THE
WIND ADVISORY HAS BEEN CANCELLED. IT WILL STILL REMAIN BREEZY TO
WINDY IN THE GRANDE RONDE VALLEY FOR AT LEAST THE NEXT FEW
HOURS...ESPECIALLY NEAR LADD AND PYLES CANYONS.

$$

ORZ041-044-507-WAZ024-028-029-192000-
/O.CON.KPDT.AS.Y.0002.000000T0000Z-141120T2000Z/
/O.CON.KPDT.ZF.Y.0008.000000T0000Z-141119T2000Z/
EAST COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN...
HERMISTON...IONE...PENDLETON...PILOT ROCK...WHITE SALMON...
CONNELL...PROSSER...TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA
810 PM PST TUE NOV 18 2014

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
THURSDAY...
...FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL NOON PST
WEDNESDAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
THURSDAY. A FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL NOON
PST WEDNESDAY. 

* TIMING: STAGNANT AIR CONDITIONS WILL LAST THROUGH THURSDAY 
  MORNING. AREAS OF FREEZING FOG WILL PERSIST INTO WEDNESDAY. 

* VISIBILITY: REDUCED TO LESS THAN A QUARTER OF A MILE AT TIMES 
  IN DENSE FREEZING FOG.

* IMPACTS: THE INVERSION WILL TRAP POLLUTANTS NEAR THE SURFACE
  WHICH CAN IMPACT THOSE WITH RESPIRATORY CONDITIONS. FREEZING FOG
  CAN PRODUCE ICY CONDITIONS ON SURFACES RESULTING IN HAZARDOUS
  CONDITIONS FOR DRIVING AND WALKING. THE FOG WILL ALSO REDUCE
  VISIBILITIES SO MOTORIST SHOULD EXERCISE CAUTION AND DRIVE WITH
  EXTREME CARE WHEN ENCOUNTERING FOG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

A FREEZING FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.
ALSO...BE ALERT FOR FROST ON BRIDGE DECKS CAUSING SLIPPERY ROADS.

&&

$$

ORZ050-505-508-510-511-WAZ026-027-521-192000-
/O.CON.KPDT.AS.Y.0002.000000T0000Z-141120T2000Z/
WALLOWA COUNTY-JOHN DAY BASIN-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-KITTITAS VALLEY-YAKIMA VALLEY-
SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA...
DAYVILLE...JOHN DAY...MITCHELL...MONUMENT...SPRAY...HEPPNER...
CONDON...FOSSIL...DUFUR...MAUPIN...BEND...MADRAS...PRINEVILLE...
REDMOND...ELLENSBURG...THORP...NACHES...SUNNYSIDE...TOPPENISH...
YAKIMA...GOLDENDALE
810 PM PST TUE NOV 18 2014

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
THURSDAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
THURSDAY. 

* TIMING: THROUGH THURSDAY AT NOON.

* IMPACTS: THE INVERSION WILL TRAP POLLUTANTS NEAR THE SURFACE 
  WHICH CAN IMPACT THOSE WITH RESPIRATORY CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 18, 3:46 AM PST, 21 minutes earlier.

Area forecast discussion, Nov 18, 3:46 AM PST, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
346 AM PST TUE NOV 18 2014

UPDATED AVIATION DISCUSSION

.SHORT TERM...TODAY THROUGH WEDNESDAY EVENING...A RIDGE OF HIGH
PRESSURE WILL LINGER OVER THE REGION TODAY AND TONIGHT. AS SUCH
EXPECT DRY AND STABLE CONDITIONS. SUBSIDENCE UNDER THE RIDGE WILL
KEEP LOW LEVEL INVERSIONS IN PLACE ACROSS PORTIONS OF THE COLUMBIA
BASIN. THUS WILL CONTINUE THE CURRENT AIR STAGNATION ADVISORY. ALSO
FOG AND STRATUS HAS DEVELOPED OVER THE LOWER BASIN AND THE BLUE
MOUNTAIN FOOTHILLS, AND WILL CONTINUE CURRENT FREEZING FOG
ADVISORIES AS THE AIR MASS REMAINS QUITE COLD. LOCAL FREEZING FOG IS
OCCURRING AT A FEW OTHER LOCATIONS. HIGH TEMPS WITHIN THESE AREAS
WILL NOT WARM MORE THAN 5-10 DEGREES OVER THE MORNING LOWS. ALSO A
FEW SNOW FLURRIES WILL BE POSSIBLE THIS MORNING IN THE FOGGY AREAS.
LOCATIONS ABOVE 3800 FT MSL WILL AGAIN WARM TO AROUND 40 DEGREES
THIS AFTERNOON, ESPECIALLY IN CENTRAL OREGON. WINDS IN THE SOUTHERN
GRANDE RONDE VALLEY WILL BE IN THE 20 TO 30 MPH RANGE THROUGH TODAY.
WILL HAVE TO MONITOR THIS AREA AS A WIND ADVISORY MAY BE NEEDED
TODAY. A WEAK PACIFIC SYSTEM WILL BEGIN TO MOVE TOWARDS THE COAST
WEDNESDAY MORNING, THEN MOVE ONSHORE WEDNESDAY AFTERNOON AND
EVENING. THIS SYSTEM WILL BRING SOME RISE IN THE SNOW LEVELS.
MEANWHILE THE COLD AIR IN THE BASIN WILL PERSIST. THUS STILL EXPECT
FREEZING RAIN TO WORK INTO THE PORTIONS OF THE AREA WITH TRAPPED
COLD AIR LATE WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. ELSEWHERE,
RAIN AND SNOW ARE EXPECTED. TIMING OF PRECIP ONSET LATE WEDNESDAY
HAS SLOWED SLIGHTLY AND MADE SOME ADJUSTMENTS. WINDS WILL REMAIN
BREEZY TO WINDY OVER THE SOUTHERN GRANDE RONDE VALLEY WEDNESDAY AND
WEDNESDAY EVENING. THESE WINDS WILL MODERATE TEMPS IN THIS VALLEY.
90

.LONG TERM...THURSDAY THROUGH TUESDAY...THURSDAY WILL SEE A SYSTEM
DEPARTING THE AREA IN THE MORNING WITH A CHANCE OF RAIN AND SNOW
SHOWERS IN THE MOUNTAINS AND A SLIGHT CHANCE OF SHOWERS IN THE LOWER
ELEVATIONS. SINCE THE LOWER ELEVATIONS WILL STILL BE TRAPPED IN
BELOW FREEZING AIR, EXPECT THAT THOSE AREAS WILL SEE MAINLY FREEZING
RAIN. ALSO EXPECT THAT THE COLD AIR WILL MIX OUT AND THE AFTERNOON
WILL SEE JUST RAIN ACROSS THE AREA WITH SNOW ABOVE 4500 TO 5000
FEET. ANOTHER SYSTEM WILL PASS TO OUR SOUTH IN THE AFTERNOON AND
EVENING AND BRING SOME RAIN AND SNOW SHOWERS TO THE SOUTHERN
PORTIONS OF THE AREA. THURSDAY NIGHT AND FRIDAY WILL BE A BREAK
BETWEEN SYSTEMS BEFORE THE NEXT ONE ARRIVES FRIDAY NIGHT AND
SATURDAY BEFORE TAPERING OFF SATURDAY NIGHT. THIS SYSTEM LOOKS
STRONGER AND WETTER THAN PREVIOUS ONE AND WILL BRING BREEZY
CONDITIONS TO THE AREA. SNOW LEVELS WILL REMAIN 4500 TO 5000 FEET.
SUNDAY THROUGH TUESDAY A NORTHWEST FLOW WITH SOME IMBEDDED IMPULSES
WILL KEEP A CHANCE OF SHOWERS IN THE MOUNTAINS AND A SLIGHT CHANCE
OF SHOWERS ELSEWHERE. TEMPERATURES WILL BE IN THE UPPER 30S AND 40S
WITH 30S IN THE MOUNTAINS. PERRY

&&

.AVIATION...12Z TAFS...AREAS OF FREEZING FOG AND LOW CLOUDS WILL
CAUSE IFR/LIFR CONDITIONS THROUGH WEDNESDAY MORNING IN THE LOWER
COLUMBIA BASIN AND THE BLUE MOUNTAIN FOOTHILLS AS WELL AS THE
EASTERN COLUMBIA RIVER GORGE AND NORTH CENTRAL OREGON. THIS WILL
AFFECT TAF SITES KPDT...KALW...KPSC AND KDLS. KYKM MAY SEE MVFR
VISIBILITIES TONIGHT. AWAY FROM THE LOW CLOUDS AND FOG, EXPECT JUST
SOME SCATTERED TO BROKEN CLOUDS ABOVE 15000 FEET. WINDS WILL REMAIN
LIGHT AND VARIABLE AT ALL TAF SITES UNDER STRONG SURFACE HIGH
PRESSURE. PERRY

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  20  14  26  26 /  10   0  10  40
ALW  25  20  30  28 /  10   0  10  40
PSC  26  19  30  27 /  10   0  10  30
YKM  34  16  33  26 /   0   0   0  40
HRI  21  18  29  27 /  10   0  10  40
ELN  39  16  36  25 /   0   0   0  40
RDM  29  12  35  28 /   0   0  20  50
LGD  36  21  40  32 /   0   0   0  50
GCD  33  18  36  31 /   0   0  10  40
DLS  29  23  31  30 /  10   0  10  50

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...AIR STAGNATION ADVISORY UNTIL NOON PST THURSDAY
     ORZ041-044-050-505-507-508-510-511.

     FREEZING FOG ADVISORY UNTIL NOON PST TODAY ORZ041-044-507.

WA...AIR STAGNATION ADVISORY UNTIL NOON PST THURSDAY
     WAZ024-026>029-521.

     FREEZING FOG ADVISORY UNTIL NOON PST TODAY WAZ024-028-029.

&&

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

90/83/83

Nearby

Wind Advisories in Oregon, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.